Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 55, NWS Eureka, CA

October 26, 2009

NWS Eureka, CA issued this small craft advisory at Oct 26, 2009, 3:18 AM PDT. It took effect at Oct 26, 2009, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 3:18 AM PDT (10:18 UTC)
In effect from
Oct 26, 2009, 6:00 PM PDT
Expired
Oct 26, 2009, 3:45 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS76 KEKA 261018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 AM PDT MON OCT 26 2009

PZZ475-261830-
/O.UPG.KEKA.GL.A.0025.091027T1000Z-091029T0400Z/
/O.NEW.KEKA.SC.Y.0055.091027T0100Z-091029T1100Z/
/O.EXT.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
318 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT FROM
6 PM THIS EVENING TO 4 AM PDT THURSDAY...
...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 4 AM PDT THURSDAY. A GALE WATCH IS NOW IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-261830-
/O.NEW.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
318 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 6 PM THIS EVENING TO 10 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 10 PM PDT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-455-261830-
/O.NEW.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
318 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT
FROM 8 PM THIS EVENING TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS AND HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM
THIS EVENING TO 8 PM PDT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
531 
WHUS76 KEKA 261039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 AM PDT MON OCT 26 2009

PZZ475-261845-
/O.EXT.KEKA.SC.Y.0055.091027T0100Z-091027T1300Z/
/O.CON.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/
/O.NEW.KEKA.SC.Y.0056.091028T1300Z-091029T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
339 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM PDT TUESDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM PDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM PDT TUESDAY. A HAZARDOUS SEAS WATCH REMAINS
IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-261845-
/O.CON.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
339 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 10 PM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-455-261845-
/O.CON.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
339 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM PDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
418 
WHUS76 KEKA 261045
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PDT MON OCT 26 2009


PZZ475-261145-
/O.CAN.KEKA.SC.Y.0055.091027T0100Z-091027T1300Z/
/O.CAN.KEKA.SE.A.0018.091027T1300Z-091028T1300Z/
/O.CAN.KEKA.SC.Y.0056.091028T1300Z-091029T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
345 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY IS CANCELLED...
...HAZARDOUS SEAS WATCH IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE
HAZARDOUS SEAS WATCH HAS BEEN CANCELLED. 



$$

PZZ450-455-261145-
/O.CAN.KEKA.SC.Y.0055.091027T0300Z-091029T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
345 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

PZZ470-261145-
/O.CAN.KEKA.SC.Y.0055.091027T0100Z-091029T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
345 AM PDT MON OCT 26 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:26 PM PDT, 11 hours 52 minutes earlier.

Area forecast discussion, Oct 25, 3:26 PM PDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PDT SUN OCT 25 2009

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE REGION TONIGHT
AS A COLD FRONT SLOWLY APPROACHES THE PACIFIC NORTHWEST COAST.
THIS COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AFTERNOON AND
BRING RAIN MAINLY TO THE NORTH COAST REGION. HIGH PRESSURE AND
BRISK NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT MONDAY NIGHT
THROUGH TUESDAY.

&&

.DISCUSSION...NICE DAY ACROSS MUCH OF THE FORECAST AREA UNDER
A STRONG RIDGE ALOFT AND WEAK OFFSHORE FLOW. PATCHES OF LOW
CLOUDS AND FOG COVERED MANY OF THE VALLEYS EARLY THIS MORNING
BUT DISSIPATED BY NOON. STRATUS AND PATCHES OF FOG CLINGED TO
THE IMMEDIATE SHORELINE AROUND EUREKA AND ARCATA THROUGH
AFTERNOON HOURS...AS INLAND TEMPERATURES CLIMBED INTO THE MID AND
UPPER 70S. A FEW SITES IN MENDOCINO COUNTY WERE IN THE LOWER 80S.
THE RIDGE WILL HOLD OVER THE REGION TONIGHT AS THE TAIL END OF A
WARM FRONT CLIPS DEL NORTE COUNTY...HENCE THE SLIGHT CHANCE OF
LIGHT RAIN IN THE FORECAST. EXPECT FOG AND LOW CLOUDS TO FORM
AGAIN TONIGHT ACROSS THE INTERIOR VALLEYS AND LIKELY ALONG THE
REDWOOD COAST. WE MAY SEE LIGHT MISTY DRIZZLE DEVELOP BY MORNING
BEFORE A FRONT MOVES THROUGH THE REGION BY AFTERNOON. THE FRONT
WILL GENERATE LIGHT RAIN AMOUNTS MAINLY ACROSS DEL NORTE AND
HUMBOLDT COUNTIES. SOME OF THE PRECIP MAY SPILL OVER INTO TRINITY
AND MENDOCINO COUNTIES BY EARLY EVENING. THE BIGGER STORY SEEMS
TO BE THE BLUSTERY NORTHWEST AND NORTHERLY WINDS BEHIND THE FRONT
MONDAY NIGHT THROUGH TUESDAY...AS A +100KT NW JET WILL DIVES INTO
THE BACK SIDE OF THE UPPER TROUGH. IT STILL LOOKS LIKE THERE WILL
BE A CHANCE FOR SHOWERS TUE...AS COOL AIR ALOFT ARRIVES AND THE
ATMOSPHERE GROWS CONDITIONALLY UNSTABLE...PRIMARILY OVER THE
COASTAL WATERS. CONFLUENT NORTHERLY FLOW AND SUBSIDENCE SHOULD BRING
AN END TO THE SHOWER ACTIVITY TUE NIGHT. WEAK OFFSHORE FLOW AND
SLIGHT WARMING ALOFT DEVELOPS ON WED AS A NEW WARM FRONT APPROACHES
THE PAC NW. GFS AND ECMWF SEEM TO BE IN GOOD AGREEMENT WITH A
RIDGE PUMPING UP ON THU AND HOLDING IT OVER THE AREA THROUGH THE
WEEKEND. GFS DOES SHOW WEAK OVER-RUNNING TYPE PRECIP WED NIGHT
THROUGH FRI...SO WILL MAINTAIN SLIGHT CHANCE POPS DURING THIS
TIME FRAME. OTHERWISE IT LOOKS LIKE FAIRLY DRY WEATHER THROUGH
THE FORECAST PERIOD. DJB

&&

.AVIATION...A CONTINUED WEAK ON-SHORE FLOW IS RESPONSIBLE FOR THE
SLOW BURNOFF OF FOG AROUND HUMBOLDT BAY THIS AFTERNOON. THIS FLOW
REGIME IS EXPECTED TO CONTINUE WITH COASTAL SITES DIPPING BACK INTO
THE LIFR CATEGORY AROUND MIDNIGHT. UNDER THIS PATTERN...PERSISTENCE
HAS BEEN THE BEST FORECAST...SO LOOK FOR A SIMILAR BREAK-UP TIME MON
MORNING. LOW CLOUDS WILL ONCE AGAIN BE WIDESPREAD IN THE INTERIOR
VALLEYS OF HUMBOLDT AND TRINITY COUNTIES. KUKI AND POINTS TO THE
SOUTH WILL REMAIN VFR. JCA

&&

.MARINE...A COLD FRONT WILL CROSS THE WATERS MONDAY AFTERNOON WITH
WINDS AND SEAS BUILDING IN ITS WAKE. GALE FORCE WINDS AND LARGE
STEEP SEAS LOOK LIKE A DISTINCT POSSIBILITY...HIGHEST IN THE
SOUTHERN OUTERS WATERS BEGINNING LATE MONDAY. NOT QUITE CONFIDENT
ENOUGH TO GO WITH A GALE WATCH ANYWHERE BUT THE SOUTHERN OUTER
WATERS...AND WILL LET THE NEXT SHIFT FINE TUNE THE TIMING ON SCAS.
A DRAMATIC SHIFT IN THE FORECAST WAS MADE BEYOND THURSDAY
TRANSITIONING FROM A SOUTHERLY WIND EVENT BACK TO THE NORTH AS HIGH
PRESSURE LOOKS TO REMAIN IN CONTROL. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WATCH FROM LATE MONDAY
NIGHT THROUGH WEDNESDAY EVENING FOR PZZ475. HAZARDOUS SEAS WATCH
FROM LATE MONDAY NIGHT THROUGH WEDNESDAY EVENING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:39 AM PDTSmall Craft AdvisoryEKA6 min
Oct 26, 3:49 AM PDTGale WatchEKA11 hr
Oct 26, 3:49 AM PDTSmall Craft AdvisoryEKA70 hr
Oct 26, 3:49 AM PDTHazardous Seas WatchEKA11 hr
Oct 26, 2:51 PM PDTGale WarningEKA42 hr
Oct 26, 2:51 PM PDTHazardous Seas WarningEKA42 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.